OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Grover Swartzlander
  • Vol. 31, Iss. 2 — Feb. 1, 2014
  • pp: 296–301

Optical nonlinearity in a quantum dot–microcavity system under an external magnetic field

Wen Zhang, Zhongyuan Yu, Yumin Liu, and Yiwei Peng  »View Author Affiliations


JOSA B, Vol. 31, Issue 2, pp. 296-301 (2014)
http://dx.doi.org/10.1364/JOSAB.31.000296


View Full Text Article

Enhanced HTML    Acrobat PDF (576 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We theoretically study the dynamics of a strongly coupled quantum dot–bimodal microcavity system under an external magnetic field, where the nondegenerate excitonic spin states caused by the Zeeman effect are coupled to both orthogonal cavity modes. We develop an effective cavity quantum electrodynamics model, demonstrate the polarization-related nonlinear response under a linearly polarized pulse excitation by calculating the time-resolved intracavity photon number, and investigate the dependence of system parameters on the nonlinearity. In addition, we show that, when driven by two pulses with perpendicular polarization and a relative time delay, the coupled system suppresses the delayed one, which can be applied to polarized optical switching at a single-photon level.

© 2014 Optical Society of America

OCIS Codes
(190.4720) Nonlinear optics : Optical nonlinearities of condensed matter
(230.3810) Optical devices : Magneto-optic systems
(270.5580) Quantum optics : Quantum electrodynamics
(250.5590) Optoelectronics : Quantum-well, -wire and -dot devices

ToC Category:
Optical Devices

History
Original Manuscript: September 19, 2013
Revised Manuscript: December 13, 2013
Manuscript Accepted: December 18, 2013
Published: January 23, 2014

Citation
Wen Zhang, Zhongyuan Yu, Yumin Liu, and Yiwei Peng, "Optical nonlinearity in a quantum dot–microcavity system under an external magnetic field," J. Opt. Soc. Am. B 31, 296-301 (2014)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-31-2-296

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited